Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 147, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2018, 8:29 PM CDT for Beaver County, Oklahoma. It was in force for 76 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 12, 2018, 9:45 PM CDT
- In force
- 76 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 107 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 9:10 PM CDT | HAIL 1 | Forgan, OK | |
| Jun 12, 9:20 PM CDT | TSTM WND GST 58 | 1 Ssw Beaver, OK | |
| Jun 12, 9:51 PM CDT | HAIL 0.88 | 3 S Beaver, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3452 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 20.2
The text
As transmitted.
380
WUUS54 KAMA 130129
SVRAMA
OKC007-130245-
/O.NEW.KAMA.SV.W.0147.180613T0129Z-180613T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
829 PM CDT TUE JUN 12 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Beaver County in the Panhandle of Oklahoma...
* Until 945 PM CDT
* At 828 PM CDT, a severe thunderstorm was located over Knowles, or
13 miles southwest of Englewood, moving southwest at 5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Beaver, Forgan, Gate, Knowles and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 10000 3678 10063 3700 10049 3700 10000
TIME...MOT...LOC 0128Z 034DEG 5KT 3689 10015
HAIL...1.50IN
WIND...60MPH
$$
Guerrero2 follow-up statements
163
WWUS54 KAMA 130210
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
910 PM CDT TUE JUN 12 2018
OKC007-130245-
/O.CON.KAMA.SV.W.0147.000000T0000Z-180613T0245Z/
Beaver OK-
910 PM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEAVER COUNTY...
At 910 PM CDT, a severe thunderstorm was located 8 miles east of
Beaver, moving southwest at 5 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Beaver, Forgan, Gate, Knowles and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 10000 3678 10063 3700 10049 3700 10004
TIME...MOT...LOC 0210Z 041DEG 5KT 3681 10038
HAIL...2.00IN
WIND...70MPH
$$
MJG283
WWUS54 KAMA 130229
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
929 PM CDT TUE JUN 12 2018
OKC007-130245-
/O.CON.KAMA.SV.W.0147.000000T0000Z-180613T0245Z/
Beaver OK-
929 PM CDT TUE JUN 12 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHEASTERN BEAVER COUNTY...
At 928 PM CDT, a severe thunderstorm was located 7 miles east of
Beaver, moving southwest at 5 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Automated equipment reported winds of 58 mph in Beaver.
Radar indicated hail size.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Beaver, Forgan, Gate, Knowles and Mocane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3666 10000 3678 10063 3700 10049 3700 10004
TIME...MOT...LOC 0228Z 034DEG 5KT 3679 10040
HAIL...1.25IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:04 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 443 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 443 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 11 PM for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed this afternoon and this evening. Schneider
In the hours before
Special weather statement, Jun 12, 6:49 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
649 PM CDT TUE JUN 12 2018
OKZ003-130015-
Beaver OK-
649 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 715
PM CDT...
At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Englewood to near Slapout.
Movement was east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Gate, Knowles, Elmwood and Slapout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
LAT...LON 3651 10000 3651 10029 3662 10058 3700 10031
3700 10000
TIME...MOT...LOC 2349Z 287DEG 14KT 3696 10002 3666 10012
GuerreroLocal storm report, Jun 12, 7:00 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 2 WSW PANHANDLE 35.34N 101.41W
06/12/2018 CARSON TX STORM CHASER
BRIEF LANDSPOUT ON GROUND A MINUT OR LESS REPORTED BY
MULTIPLE CHASERS IN THE AREA.
&&
EVENT NUMBER AMA1800248
MJGLocal storm report, Jun 12, 7:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E2.50 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1800249
LGLocal storm report, Jun 12, 7:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD PANHANDLE 35.35N 101.38W
06/12/2018 CARSON TX LAW ENFORCEMENT
SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY
FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE
HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER
ROADWAYS.
&&
EVENT NUMBER AMA1800250
MJGLocal storm report, Jun 12, 8:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 2 N SANFORD 35.73N 101.53W
06/12/2018 E1.00 INCH HUTCHINSON TX STORM CHASER
FARM TO MARKET ROAD 1319
&&
EVENT NUMBER AMA1800251
SCHNEIDERSpecial weather statement, Jun 12, 8:17 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Amarillo TX 817 PM CDT TUE JUN 12 2018 TXZ006-007-011-012-130215- Hartley TX-Potter TX-Moore TX-Oldham TX- 817 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM... NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 915 PM CDT... At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Boys Ranch, or 20 miles southwest of Dumas, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Four Way and Masterson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3549 10211 3560 10229 3582 10216 3565 10189 TIME...MOT...LOC 0116Z 216DEG 8KT 3561 10215 Guerrero
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 81 min |
| Jun 12, 7:19 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Jun 12, 8:06 PM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 12, 8:48 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 72 min |
| Jun 12, 9:22 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jun 12, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 71 min |
| Jun 12, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 86 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.